Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Having pain after pro disc-c arthroplasty of c5-c6. Stopped lyrica due to side effects.Any suggestions?

User rating for this question
Very Good
Answered by

Spine Surgeon
Practicing since : 2002
Answered : 102 Questions
I had a pro disc-c arthroplasty of 5-c6 / apprx 1 year post-op now. Pain was alleviated to a degree initially after surgery... about 5 months after I started having pain again. The pain is between my shoulders from T1 - T3 and above c5. Pan in ribs and underneath clavicles accompanied by myelopathy, Positve hoffamans (r arm). xray shows ossification at the level repaired. Pain mgmt- cervical blocks ineffective. It feels like a couple of my vertebrae (that attach to my ribs are falling out of place causing rib pain/popping of shoulder blade and shoulder and clavical as well as what feels like nerve impingement. Pain mgmt has also tried the combination of cymbalta and lyrica (these dont seem to work) I've since stopped taking the lyrica due to side affects. Looking for pain relief any suggestions?
Posted Mon, 6 Aug 2012 in Back Pain
Answered by Dr. Krishna Kumar 13 hours later
can you please send me a picture of your MRI?
Now that you have myelopathic features (I am not sure if you had these symptoms before surgery); you may have to undergo further decomprrssive surgery to improve your symptoms..Regarding pain management , have you tried analgesics like diclofenac/ tramadol etc?
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor